Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What causes dermatitis due to itching post sun burn?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 1489 Questions
Question
a while back i got sunburn on my legs.....as months passed i scratched and scratched and now it looks like a big patch of psoriasis....is the possible that it turned into psoriasis?IT ITCHES REALLY BAD
Posted Tue, 12 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Hardik Pitroda 7 hours later
Brief Answer:
Oral and topical corticosteroids

Detailed Answer:
Hello
Thank you for posting on HCM
From your description and picture, it seems you have got an acute dermatitis due to excessive itching post sunburn. It doesnot look like psoriasis because psoriasis is a chronic disease and doesnot sprout up so suddenly and more over clinically it is usually covered with thick white scales and rarely there is any associated itching.
If I was your treating dermatologist, after thourough examination and history, I would recommend application of potent corticosteroid halobetasol in combination with fusidic acid twice a day over affected areas. Also I would prescribe some antihistaminics to control itching. If after one week the reaponse is sub-optimal,I would additionally consider oral corticosteroids for 2 weeks in tapering dose.
Thus, I would recommend you to plan a consult with your dermatologist and discuss in detail the treatment I outlined.
Avoid pricking/scratching or picking of lesions.
Let me know if you require any more assistance from my side.
Thank you
Take care
Dr Hardik Pitroda
Above answer was peer-reviewed by
 
Follow-up: What causes dermatitis due to itching post sun burn? 1 hour later
where can i find any of these creams you mentioned?
 
 
Answered by Dr. Hardik Pitroda 3 hours later
Brief Answer:
-----

Detailed Answer:
Hello again,
I am afraid in USA you wont be able to get Halobetasol and fusidic acid combination cream and oral corticosteroids without prescription. You might get a weak steroid like hydrocortisone as OTC but I think it would be not be enough to take care of the condition.
Thus the best option for you is to consult a dermatologist and ask for the medications I suggested.
For itching you can get OTC BENADRYL tablets/capsules and can be taken twice or thrice a day as required to relieve itching.
Additionally apply a good quality moisturiser like Cetaphil moisturizing lotion which I think you can get OTC.
Hope you will get well soon.
Thanks
Dr Hardik Pitroda
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor